Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 27, 2021, 4:01 PM EDT for Saint Johns County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 27, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 92 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS82 KJAX 272001 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 401 PM EDT Tue Jul 27 2021 FLZ033-133-272030- Coastal St. Johns FL-Inland St. Johns FL- 401 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY UNTIL 430 PM EDT... * At 401 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Crescent Beach, or 9 miles south of Saint Augustine, moving east at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine Shores, Crescent Beach, Butler Beach and Dupont Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2965 8139 2981 8133 2982 8128 2968 8121 TIME...MOT...LOC 2001Z 287DEG 7KT 2975 8128 $$ ZIBURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:11 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 27, 1:11 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 111 PM EDT Tue Jul 27 2021 .AVIATION... [Through 18Z Wednesday] Next few hours will be active at NE FL TAF sites with TEMPO groups at all five locations in the 18-22Z time frame, while it will take a bit later to reach the SSI TAF site with additional storms in the 20-24Z time frame. Expect a period of IFR CIGS/VSBYS possible at all these TAF sites through 00z, then a rebound towards VFR with VCSH after sunset as the moist/tropical atmosphere rains itself out during the overnight hours. && .PREV DISCUSSION [847 AM EDT]... .NEAR TERM [Through Tonight]... Pre-dawn hours... A weak surface low was located over Glynn County Georgia this morning and will make a very slow drift toward northward across southeast Georgia this morning. Surface based convergence is indicated along the Georgia coast and coastal plains of Georgia where the best rainfall and instability resides with embedded convection continues particularly near the the mouth of the Altamaha River Basin. Across the Suwannee Valley some isolated convection is occurring with showers extending into Alachua County. During the remaining pre-dawn hours isolated to scattered showers will continue across Southeast Georgia and Northeast Florida with a prevailing southwesterly flow with abundant tropical moisture with precipitable water values in the 2.1 to 2.4 inch range. Today... Elevated rain chances with a remnant and wake trough axis across SE GA and near the I-10 corridor of NE FL brining the potential for locally heavy, potentially flooding rainfall. The Excessive Rainfall Outlook from WPC still has SE GA to a Slight Risk for today. The low will continue to drift toward Savannah, potentially towards the South Carolina coast, but remaining in a weakened state. At the same time, subtropical ridge from the Atlantic will extend west across the south-central Florida peninsula and into the eastern Gulf. With the ridge axis to the south, a southwest flow regime will prevail across the region. This pattern will support scattered showers and storms over the Gulf waters and along west coast of Florida during the early morning hours, with the convection then shifting east over the Suwannee Valley and interior southeast Georgia by late morning and increasing in areal coverage east of highway 301 toward the coast each afternoon and early evening along the sea breeze boundaries where the highest rain chances (Pops 50- 70%) will reside. Locally heavy rain and localized minor flooding in addition to localized strong gusts and frequent lightning. Southwest flow will aid in very warm temperatures reaching the low to mid 90s, with much higher moisture leading to head indices of 101 to 106 degrees. Tonight... With the loss of daytime heating, showers and thunderstorms will gradually subside to scattered in areal coverage this evening with numerous showers and storms mainly confined to the coastal areas during the early to mid evening. During the pre-dawn hours early start to activity along the Big Bend is expected, with some showers spilling into the north central Florida and Suwannee Valley near daybreak. Overnight lows in the mid 70s. .SHORT TERM [Wednesday Through Thursday]... A shortwave trough over the US east coast will move into the western Atlantic waters on Wednesday with SW flow aloft. At the surface, high pressure ridging will extend from the western Atlantic into south FL, keeping west to southwest low level flow over the area with high PWAT levels well over 2.0 inches remaining over the area. The SW low level flow will also allow the Gulf coast seabreeze to progress inland and collide with a weaker Atlantic seabreeze. The shortwave energy aloft, diurnal heating and seabreeze collisions will lead to numerous showers and thunderstorm coverage across NE FL and SE GA. Mid level 500 mb temperatures will be near climatology around -6 to -7 Celsius which should only support a strong wind gust potential in cell mergers and locally heavy rainfall due to slow storm motions. Thursday, the shortwave trough will exit east of the region and mid level ridging will move in from the NW. Drier air will move in from the north around surface high pressure centered over the mid south. Higher PWATS around 2.0 inches will linger over NE FL areas leading to numerous showers and storm coverage while drier air with PWATs closer to 1.5 inches should limit storm coverage across SE GA with isolated to scattered coverage expected. High temperatures will be in the upper 80s over inland NE FL areas along the I-75 corridor due to the inward progressing Gulf seabreeze on Wednesday to around 90 degrees along the first coast and near seasonal highs in the low 90s on Thursday. Lows Thursday morning will be in the low to mid 70s inland and the upper 70s at the coast. .LONG TERM [Friday Through Tuesday]... A mid level ridge will be NW of the region over the southern plains while mid to upper level troughing will be over the northeast US. Surface high pressure will be over the central Gulf of Mexico and keep light southwest winds over the area. Drier air aloft will limit convection Friday and Saturday with scattered storm coverage. The mid to upper level trough will deepen from Sunday into early next week as a shortwave rounds the base of the east coast trough and pushes a cold front southward towards the region. This will allow moisture to increase over the area while shortwave energy aloft and diurnal heating enhance storm coverage into early next week. Temperatures will become hotter late this week with mid 90s across the area Friday into the weekend, then cooling to slightly below seasonal values early next week in the upper 80s to around 90. Heat index values will increase to near advisory levels Friday into the weekend in the 106-110 range. .MARINE... Today nearshore waters will have waves of 2 to 3 feet and offshore waters 3 to 4 feet. The rest of the week the local waters will have mainly weak winds. Seas 2 feet nearshore, and up to 3 feet offshore. Prevailing winds today will be southerly in the wake of the low moving up the Georgia coast into South Carolina. Wednesday through the end of the week, prevailing winds will be offshore and west-southwesterly. Over the nearshore waters, the east coast seabreeze will be mainly pinned over the local waters. A couple afternoons the sea breeze main move near the coast with winds briefly shifting to the SE/S behind it at 10-15 knots. The highest coverage of showers/storms will occur late in the day with the west coast sea breeze will be the most dominate. Cloud-to- ground lightning strikes and a few wind gusts to 35 knots will be the main threats to mariners. Rip Currents: Moderate risk through today. Low risk the rest of the week. .HYDROLOGY... An area of low pressure north of the Altamaha River Basin will continue to move northward over the coastal Plains of Georgia toward South Carolina late in the day. Very weak steering flow today will allow storms to move very slow this afternoon. Rainfall rates of 1-3 inches per hour are possible this afternoon This will lead to locally heavy rainfall, with ponding on roads and localized flooding possible. Rivers levels continue to fall with minor flooding ongoing along the lower portions of the Santa Fe River. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 90 72 95 74 / 80 80 20 30 10 SSI 76 88 75 90 79 / 50 70 40 30 10 JAX 74 91 73 93 75 / 60 70 40 50 10 SGJ 74 90 74 90 75 / 40 60 40 50 10 GNV 74 91 73 91 74 / 50 80 30 70 10 OCF 74 90 74 91 74 / 40 70 30 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 27, 3:11 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Jacksonville FL 311 PM EDT Tue Jul 27 2021 FLZ033-133-272000- Coastal St. Johns FL-Inland St. Johns FL- 311 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY UNTIL 400 PM EDT... * At 310 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Saint Augustine South, or near Saint Augustine, moving south at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine, Saint Augustine Beach, Crescent Beach, Saint Augustine Shores, Butler Beach, Saint Augustine South, Anastasia, Dupont Center and Elkton. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2987 8146 2989 8128 2968 8122 2964 8145 TIME...MOT...LOC 1910Z 345DEG 9KT 2985 8134 ZIBURA
Special weather statement, Jul 27, 3:16 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Tue Jul 27 2021
GAZ149-271945-
Atkinson GA-
316 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATKINSON COUNTY UNTIL 345
PM EDT...
* At 316 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Pearson, moving south at 15
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Pearson and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3137 8287 3136 8270 3118 8270 3118 8275
3119 8290
TIME...MOT...LOC 1916Z 354DEG 13KT 3132 8282
ZIBURASpecial weather statement, Jul 27, 3:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Tue Jul 27 2021
FLZ033-038-133-138-272030-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
340 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLAGLER AND SOUTHEASTERN
ST. JOHNS COUNTIES UNTIL 430 PM EDT...
* At 339 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Marineland, or
8 miles northwest of Palm Coast, moving east at 15 mph.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2942 8114 2941 8115 2940 8115 2935 8138
2965 8139 2968 8122 2946 8111 2946 8112
2943 8110
TIME...MOT...LOC 1939Z 287DEG 12KT 2962 8133
ZIBURALocal storm report, Jul 27, 3:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLOOD SAINT AUGUSTINE 29.90N 81.31W
07/27/2021 ST. JOHNS FL TRAINED SPOTTER
ROAD FLOODED NEAR MOJO RESTAURANT ON CORDOVA
ST, WATER ESTIMATED 2 FT DEEP.
&&
DDLocal storm report, Jul 27, 3:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 2 NW SAINT AUGUSTINE 29.92N 81.33W
07/27/2021 M53 MPH ST. JOHNS FL MESONET
MESONET STATION XLWS LEWIS.
&&
DDSpecial weather statement, Jul 27, 4:01 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 401 PM EDT Tue Jul 27 2021 FLZ033-133-272030- Coastal St. Johns FL-Inland St. Johns FL- 401 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY UNTIL 430 PM EDT... * At 401 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Crescent Beach, or 9 miles south of Saint Augustine, moving east at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine Shores, Crescent Beach, Butler Beach and Dupont Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2965 8139 2981 8133 2982 8128 2968 8121 TIME...MOT...LOC 2001Z 287DEG 7KT 2975 8128 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:18 AM EDT | Special Weather Statement | JAX | Clay | 42 min |
| Jul 27, 2:26 AM EDT | Special Weather Statement | JAX | Columbia | 49 min |
| Jul 27, 11:37 AM EDT | Special Weather Statement | JAX | Suwannee | 53 min |
| Jul 27, 11:39 AM EDT | Special Weather Statement | JAX | Hamilton | 51 min |
| Jul 27, 11:45 AM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jul 27, 12:28 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 62 min |
| Jul 27, 12:42 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Jul 27, 12:57 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jul 27, 1:18 PM EDT | Special Weather Statement | JAX | Bradford | 42 min |
| Jul 27, 1:29 PM EDT | Special Weather Statement | JAX | Duval | 46 min |
| Jul 27, 1:32 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Jul 27, 2:08 PM EDT | Special Weather Statement | JAX | Bradford | 52 min |
| Jul 27, 2:27 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Jul 27, 2:37 PM EDT | Special Weather Statement | JAX | Saint Johns | 38 min |
| Jul 27, 3:11 PM EDT | Special Weather Statement | JAX | Saint Johns | 49 min |
| Jul 27, 3:36 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 27, 3:40 PM EDT | Special Weather Statement | JAX | Flagler | 50 min |
| Jul 27, 3:46 PM EDT | Areal Flood Warning | JAX | Saint Johns | 55 min |
| Jul 26, 11:21 PM EDT | Special Weather Statement | JAX | Glynn | 39 min |
| Jul 27, 1:27 PM EDT | Special Weather Statement | JAX | Coffee | 48 min |
| Jul 27, 2:33 PM EDT | Special Weather Statement | JAX | Atkinson | 42 min |
| Jul 27, 2:53 PM EDT | Special Weather Statement | JAX | Coffee | 37 min |
| Jul 27, 3:16 PM EDT | Special Weather Statement | JAX | Atkinson | 29 min |
| Jul 27, 4:22 PM EDT | Special Weather Statement | JAX | Camden | 38 min |
| Jul 27, 7:25 PM EDT | Special Weather Statement | JAX | Camden | 50 min |
| Jul 27, 7:31 PM EDT | Special Weather Statement | JAX | Wayne | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.